MAUDE Adverse Event Report: ARTHREX INC. BURR, 5.0MM X 13CM; BUR, SURGICAL, GENERAL & PLASTIC SURGERY

ARTHREX INC. BURR, 5.0MM X 13CM; BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Catalog Number AR-8500BL
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was received and an evaluation was conducted.The complaint was confirmed.Device history record review revealed nothing relevant to this event.The evaluation revealed that the metal gouges on the inside surface of the outer tube.Complainant's event is typically caused when end user applies excessive bending/leveraging force on the device during use.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported by the rep that when the surgeon was in the reverse mode while using the 5.0 mm burr, the device was producing metal shavings while device was being used in the patient.Used a basic shaver to clean the area and retrieved most of the shavings out of the patient.There was no x-rays taken.Procedure: acromioplasty.Patient: (b)(6) year old male.Follow-up investigation: the surgeon used the shaver to clean up the metal shavings he was able to remove and stopped using the blurr.The shaver was then used to complete the rest of the procedure.

Brand Name
BURR, 5.0MM X 13CM
Common Device Name
BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7483539
Report Number1220246-2018-00159
Device Sequence Number1543176
Product Code GFF
UDI-Device Identifier00888867043749
UDI-Public00888867043749
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 05/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/01/2022
Device Catalogue NumberAR-8500BL
Device Lot Number10165641
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2018
Initial Report FDA Received Date05/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR